Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
manymoremoons

QUESTION...very curious for opinions/answers

Recommended Posts

hey again,

i have been hearig about people getting cortizone shots from the dermatologist to get rid of cysts. i have two currently (one of them about 5 months old) and frankly, im reading to be done with them. trouble is, im not too goo around needles and dont want a shot in the face (owie!). so here is the deal: is hydrocoritzone cream (topical) good at getting rid of acne/cysts??? ive heard they help with swelling, but do they actually get rid of it?

thanks for the help!

manymoremoons

Share this post


Link to post
Share on other sites

Hi there,

I'm just wondering, do you mean cortisone, and not cortizone?

This thread struck my attention, because I am doing some research at the moment about cortisone.

In regards to hydrocortisone creams, I do believe they have helped some people with acne by reducing swelling and inflammation, but I'm not sure they have gotten rid of acne altogether. I also believe there are risks associated with using a steroid cream like this long-term, which may be good to look into further.

Here are two of many links about hydrocortisone cream:

http://my.webmd.com/drugs/drug-10402-Hydro...rtisone+Topical

http://www.medformation.com/ac/mm_usp.nsf/usp/202148b.htm

Share this post


Link to post
Share on other sites

Sorry, I noticed a typo in my previous post, and wanted to clear it up. I am researching cortisol, not cortisone (which is different! eusa_angel.gif), and because the names are so similar, your thread caught my eye and I wanted to answer your post if I could, because this could be an interesting topic for many.

Share this post


Link to post
Share on other sites

long term steroid use raises testosterone, thereby increasing the chances of new acne lesions forming. Try some ice and an anti-inflammatory (advil, motrin, claritin)

Share this post


Link to post
Share on other sites

You dont have to listen to my experience but...the doc came at me with the needle, I winced, gripped the edges of the table and she jammed it in, then she made a strange expression and grabbed some gauze pulled out the needle and just squished all the pus out of it (it was probably enough to fill a thimble or two) she never injected the cortisone, said she didn't think it was necessary, just put neosporin and a big bandaid on it, it healed in a week but left a bit of a scar, its gone now, I dont scar too easy. This is what I do to myself at home now, takes about four shots though. (shots of Jack Daniels that is) but it cuts about a week off of things and I only do this when I get real desperate. I really dont condone this, but its what my doc did. That was my experience with cortisone.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×